MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: the device was returned for analysis.The reported balloon rupture was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.It should be noted that the xience alpine everolimus eluting coronary stent system instructions for use states: with the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.The investigation determined the reported/noted balloon rupture, outer member tears/holes, inner/outer member wrinkles/grip marks appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery which did not have any tortuosity or calcification.The patient presented with segment elevated myocardial infarction (stemi).A 3.5 x 15 mm xience alpine stent delivery system was used and did not meet any resistance during advancement.However, the device was not prepped outside of the anatomy.The device pulled negative without any issues and there were no bubbles; however, the balloon would not inflate after two attempts to inflate the device.The pressure gauge did not change and contrast leakage was noted to be coming from the balloon.Therefore, the device was removed and another 3.5 x 15 mm xience alpine stent delivery system was used to successfully complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7382465
Report Number2024168-2018-02292
Device Sequence Number13766283
Product Code NIQ
UDI-Device Identifier08717648199523
UDI-Public08717648199523
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2020
Device Catalogue Number1125350-15
Device Lot Number7112161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR